MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS,

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS,
Model Number VTICM512.6
Medical Device Problem Codes Off-Label Use (1494); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4-a6:unk b3: unk d4 (experiation date); unk no serial number reported.D6a: unk h4 (device manufacturing date): no serial number reported.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that an implantable collamer lens was implanted into the patient's eye.Reportedly, "an icl patient from (b)(6) 2023 surgery complaining of pain and poor vision in one eye," and "used miostat on this patient and feels this may be the issue.".
 
Additional Manufacturer Narrative
B5: the reporter indicated that the surgeon implanted a 12.6mm vticm512.6 implantable collamer lens with a -10.5/1.0/165 (sphere/cylinder/axis) into the patient's right eye (od) on (b)(6) 2023.On (b)(6) 2023, the lens was removed and later replaced for a spherical lens.Reportedly, "od horizontal juxtaposed metamorphic eye," and "miochol was on back order miostate used ou for initial surgery.Pt has retinal eval pending although mocular oct shows no abnormalities when compared to preop moc oct.Appt (b)(6) 2023 retina" the problem was not resolved.The cause of the event is unknown.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS,
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key17221690
Report Number2023826-2023-02517
Device Sequence Number15086653
Product Code QCB
UDI-Device Identifier00841542115032
UDI-Public00841542115032
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberVTICM512.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date07/18/2023
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 - LOT #UNK; FOAM TIP PLUNGER - LOT #UNK; INJECTOR MODEL: MSI-PF - LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexFemale